topicLogo

Alcohol abuse

Alcohol abuse

What is Alcohol abuse?

Excessive consumption of alcohol leading to addiction.

- Written by

Questions and answers on "Alcohol abuse"

I understand that alcohol abuse can cause acute gastritis, but i am concerned that just a couple of asprin or mefenamid acid tablets ontop of the alcohol can make this more serious? or is this only after many many tablets? does the tablets and the alcohol cause seperate complications in the stomach?
yeah, aspirin and aspirin like drugs will make the risk of gastritis from alcohol much more likely. Aspirin stimulates acid and is a solvent for the lining. Aspirin can literally burn and prevents the production of protective lining of the stomach. They work diffferently and all predispose to ulcer.
Read Full Thread     Ask a Doctor Now »
hello doctor plz suggest the diagnosis and t/t plan for this case A 50 yrs male patient suffering from jaundice since 3 mths now the pt is having swelling on face, abdomen n feets 70% liver damage, alcohol abuse case, at present total bilirubin level reached 32mmol/L stool passage 4 times a day urine output 10 to 15ml/day water intake 500ml - 700ml/day food intake is also less yellow discoloration of skin of whole body n sclera plz suggest the t/t n diagnosis
Hi please do have the liver function test . i am little worried you may be either a starting stage of cirrhosis .
Read Full Thread     Ask a Doctor Now »
i have been diagnosed with avascular necrosis if it were caused from alcohol abuse how much alcohol would it take approximatley and how long would it take for symptoms to accure my alcohol use was very limited occasionally three to six alcoholic beverages per weeek over a span of twenty years never using on a daily basis .
Hi, Welcome to Health care magic forum.
The cause could be any thing, may be alcohol, deficiency, tobacco , etc. The quantity is not a strict factor. If intolerance is not dependent upon the
quantity.
Once not suitable, means may be effective,with even little quantity.
I advise you to consult a...
Read Full Thread     Ask a Doctor Now »
I'm 32 years old & I've been struggling with meth & alcohol abuse on a weekly basis for the past 6 months and every time I have a bowl movement I bleed & now I'm suffering with horribly painful growing hemorrhoids,is it possible I could develop colon cancer??
Your symptoms could be because of external hemorrhoids or an anal fissure. You should consult a gastroenterologist or surgeon to determine the cause of the bleeding and pain.Colon cancer seems to be less likely.
Read Full Thread     Ask a Doctor Now »
if a adult has been on drugs for years can the effect on the brain be reversed? I believe my son, 44 years old started drug use - no confession - and I don t know what and alcohol abuse about 15 years ago. He is clean and living with his mother, but his reactions seem to be illogical. I cannot determine whether it is hostility as well - he is unemployed, very educated and just lost his father..
Hi,

Illogical behavior and undue hostility point towards the presence of a mental illness. This may be a consequence of previous drug abuse or may also be an independent illness. Whatever the cause, mental illnesses can be treated with medicines. So please do not worry and discuss these with...
Read Full Thread     Ask a Doctor Now »
patient 57 year old has history of alcohol abuse ,she present with progressing fatigue, jaundice and hapathomegaly .
lab. results rbc = 2.15 , hgb = 8.3 , hct = 25 , mvv 93, rdw elevated . platelet 219,000,
can the blood picture (differential) have shistocytes or acanthocytes?
Hi,
Thanks for asking.
Based on your clinical history and query, my opinion is as follows:
1. Looking at the clinical picture, i would expect to find hemolytic jaundice.
2. Yes there is a high possibility of schistocytes and acanthocytes
3. Hemoglobin is reduced with normocytic normochromic...
Read Full Thread     Ask a Doctor Now »
ten days ago I was in the hospital because of extreme after effects of alcohol abuse, including varisces. bleeding ulcer, and bloating of the stomach. I am still having very bad painful swelling of the legs, stomach....should I go back to the er for a re-check of my condition, or just stay patient and the swelling will go away?
YYYY@YYYY
hello and thank you for asking HCM,

I understand your concern. Symptoms that you specify, such as varices, bleeding, bloating that you had when excessive alcohol consumption and current symptoms such as leg swelling and bloating are probably caused by liver disease.
My suggestion is to visit your...
Read Full Thread     Ask a Doctor Now »
How often do u have to drink for alcohol to effect hemoglobin counts in your blood?
Hello
Very long term use of alcohol abuse can cause anemia by decreasing the oxygen carrying capacity of the blood.But it takes many years of alcohol abuse for that to happen.
Read Full Thread     Ask a Doctor Now »
what is best for me to do to improve my liver count? I quit drinking 11 months ago after many tears of alcohol abuse. a friend told me to drink cranberry juice. I have been drinking 1 gallon of water every day. What more can I do to improve the liver count results from my blood test? The nurse told me it was still quite a high count according to the blood test results. Thank yo!
Hi, I had gone through your question and understand your concerns.

By liver count , I guess you are speaking of liver enzymes like SGOT , SGPT . Cranberry juice will not do much good.

I would suggest you to

- Continue to drink loads of water
- Stop alcohol , smoking
- Avoid oily, spicy food
- I...
Read Full Thread     Ask a Doctor Now »
View more

Health resources related to Alcohol abuse

A Doctor will be with you shortly
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor